Alert archive / Arizona / Wind Advisories in 2016

Wind Advisory 10, NWS Flagstaff, AZ

May 4, 2016Coconino County, Navajo County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this wind advisory at May 4, 2016, 2:12 PM MST for Coconino County, Navajo County, Yavapai County, Arizona. It took effect at May 5, 2016, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 4, 2016, 2:12 PM MST (21:12 UTC)
In effect from
May 5, 2016, 11:00 AM MST
Expired
May 5, 2016, 6:42 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 85 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2458 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS75 KFGZ 042112
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
212 PM MST WED MAY 4 2016

AZZ004>008-012-015-051200-
/O.NEW.KFGZ.WI.Y.0010.160505T1800Z-160506T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY...
FLAGSTAFF...WILLIAMS...MUNDS PARK
212 PM MST WED MAY 4 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. 

* TIMING...STRONG WINDS ARE EXPECTED ON THURSDAY FROM LATE MORNING
  THROUGH EARLY EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
457 
WWUS75 KFGZ 051042
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
342 AM MST THU MAY 5 2016

AZZ004>008-012-015-052345-
/O.CON.KFGZ.WI.Y.0010.160505T1800Z-160506T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY...
FLAGSTAFF...WILLIAMS...MUNDS PARK
342 AM MST THU MAY 5 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* TIMING...EXPECT STRONG WINDS TODAY FROM LATE MORNING THROUGH
  EARLY EVENING.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM FLAGSTAFF TO THE
  KINGMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
964 
WWUS75 KFGZ 051834
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1134 AM MST THU MAY 5 2016

AZZ004>008-012-015-060300-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-160506T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY...
FLAGSTAFF...WILLIAMS...MUNDS PARK
1134 AM MST THU MAY 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...EXPECT STRONG WINDS THROUGH EARLY THIS EVENING.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM FLAGSTAFF TO THE 
  KINGMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
757 
WWUS75 KFGZ 060142
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
642 PM MST THU MAY 5 2016


AZZ004>008-012-015-060245-
/O.CAN.KFGZ.WI.Y.0010.000000T0000Z-160506T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY...
FLAGSTAFF...WILLIAMS...MUNDS PARK
642 PM MST THU MAY 5 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED SIGNIFICANTLY SINCE 5 PM MST WITH MOST GUSTS
CURRENTLY AT 6 PM MST RANGING FROM 15 TO 30 MPH. FOR A WIND
ADVISORY...WINDS NEED TO BE SUSTAINED OVER 30 MPH OR FREQUENT
GUSTS OVER 40 MPH. SINCE THE SUSTAINED WINDS AND GUSTS ARE
CURRENTLY BELOW THESE VALUES...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 4, 10:10 AM MST, 4 hours 2 minutes earlier.

Area forecast discussion, May 4, 10:10 AM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1010 AM MST WED MAY 4 2016

.SYNOPSIS...HIGH PRESSURE ALOFT WILL BRING DRY CONDITIONS AND
WARMER TEMPERATURES THROUGH THURSDAY. A LARGE WEATHER SYSTEM WILL
BRING GUSTY SOUTH TO SOUTHWEST WINDS THURSDAY AND FRIDAY...WITH
COOL AND UNSETTLED CONDITIONS FROM FRIDAY INTO THE WEEKEND.

&&

.UPDATE...TEMPERATURES HAVE WARMED VERY RAPIDLY THIS MORNING WITH
MANY OF THE HIGHER ELEVATION LOCATIONS HAVING ALREADY REACHED
YESTERDAY'S HIGH TEMPERATURES BY 9 AM! CURRENT FORECASTS ARE IN
GOOD SHAPE WITH NO UPDATES NEEDED THIS MORNING.

&&

.PREV DISCUSSION /312 AM MST/... HIGH PRESSURE WILL CROSS ARIZONA
TODAY...BRINGING WARM TEMPERATURES AND DRY CONDITIONS THROUGH
THURSDAY. TODAY SHOULD BE THE WARMEST DAY OF THE NEXT 7...WITH MAX
TEMPS AROUND 10 DEGREES ABOVE NORMAL FOR THE DATE.

ON THURSDAY...A LARGE LOW PRESSURE SYSTEM WILL BE APPROACHING
ARIZONA FROM THE WEST. STRENGTHENING SOUTH WINDS ARE EXPECTED
THURSDAY AFTERNOON...WITH SUSTAINED SPEEDS FROM 15-30 MPH AND
GUSTS FROM 25-45 MPH. THE FASTEST SPEEDS ARE FORECAST ACROSS
YAVAPAI AND COCONINO COUNTIES....AND A WIND ADVISORY MAY BE ISSUED
LATER TODAY. PROGS ALSO SUGGESTING SOME MID LEVEL MOISTURE TO BE
DRAWN NORTHWARD ALONG THE AZ NM BORDER AND WE WILL KEEP THE SLIGHT
CHANCE OF AFTERNOON STORMS FOR THIS AREA. BREEZY SOUTH WINDS TO
CONTINUE THURSDAY NIGHT.

ON FRIDAY A COLD FRONT WILL BE MOVING ACROSS THE NORTHLAND. GUSTY
WINDS WILL CONTINUE ACROSS NAVAJO AND APACHE COUNTIES...WHERE
SOUTH TO SOUTHWEST WINDS AT 20-30 MPH AND GUSTS FROM 35-50 MPH ARE
FORECAST. WINDS SPEEDS TO DECREASE BY EVENING. EXPECT INCREASING
CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS FROM WEST TO EAST
ALONG AND BEHIND THE COLD FRONT. THERE ENOUGH
MOISTURE...INSTABILITY...OROGRAPHIC AND SYNOPTIC SCALE LIFT TO
SUPPORT PRECIPITATION.

SATURDAY AND SUNDAY...THE CLOSED LOW PRESSURE SYSTEM IS FORECAST
TO BASICALLY SIT OVER ARIZONA. SHOWERS CHANCES TO CONTINUE THROUGH
THE PERIOD WITH HIGHEST CHANCES FROM LATE MORNING INTO EARLY
EVENING. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBILITY AS WELL.
MAX TEMPS TO BE AROUND 20 DEGREES BELOW NORMAL. PRESENT
INDICATIONS ARE FOR LESS PRECIP ACCUMULATIONS FOR THIS WEEKEND VS
LAST. SNOW LEVELS BETWEEN 7000 AND 8000 FEET.

MONDAY AND TUESDAY...MONDAY'S FORECAST HAS ONLY A SLIGHT CHANCE OF
SHOWERS AS THE UPPER LOW SHOULD BE MOVING AWAY FROM THE AREA. HIGH
TEMPERATURES WILL BE ABLE TO RISE CLOSE TO NORMAL VALUES. TUESDAY
LOOKING DRY AND MOSTLY CLEAR.

&&

.AVIATION...FOR THE 18Z PACKAGE...LOOK FOR VFR CONDITIONS UNDER
VARIABLE HIGH CLOUDS OVER THE NEXT 24 HOURS. SOUTH-SOUTHWEST WINDS AT
10-20 KTS 16Z-02Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...EXPECT DRY AND WARM CONDITIONS THROUGH THURSDAY.
BREEZY SOUTH-SOUTHWEST WINDS WILL DEVELOP ON WEDNESDAY...THEN TURN
STRONGER ON THURSDAY. CONDITIONS NEAR CRITICAL FIRE WEATHER
THRESHOLDS WILL BE POSSIBLE ON THURSDAY.

FRIDAY THROUGH SUNDAY...LOW PRESSURE WILL IMPACT NORTHERN ARIZONA
BRINGING MUCH COLDER TEMPERATURES AND SHOWERS INTO THE WEEKEND.
GUSTY SOUTHWEST WINDS ARE ALSO LIKELY...ESPECIALLY ON FRIDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JJ/DL
AVIATION...SUK
FIRE WEATHER...MAS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 4, 2:31 AM MST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
231 AM MST WED MAY 4 2016

AZZ004>018-037>040-050715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
231 AM MST WED MAY 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXPECT STRONG SOUTH TO SOUTHWEST WINDS THURSDAY AND FRIDAY AS
ANOTHER SPRING STORM SYSTEM APPROACHES ARIZONA. SUSTAINED SPEEDS FROM
15 TO 30 MPH WITH GUSTS FROM 30 TO 45 MPH ARE PROBABLE BOTH
AFTERNOONS. THE FASTEST SPEEDS THURSDAY SHOULD BE ACROSS COCONINO
AND YAVAPAI COUNTIES. ON FRIDAY THE FASTEST SPEEDS SHOULD BE
ACROSS NAVAJO AND APACHE COUNTIES. WIND ADVISORIES MAY BE
ISSUED...STAY TUNED.

COLD AND SHOWERY WEATHER WILL DEVELOP LATE FRIDAY THROUGH SUNDAY
AS THIS SYSTEM SETTLES OVER ARIZONA. SNOW LEVELS ARE FORECAST TO
DROP TO BETWEEN 7000 TO 8000 FEET FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.